Oxycodone Withdrawal Symptoms and Risks
Anyone who has attempted to quit Oxycodone on their own understands how difficult getting through the withdrawal symptoms might be. With today’s available medical advances, there is no reason why people should endure unnecessary suffering or physiological risks.
Oxycodone is a powerful opiate (narcotic) used to relieve moderate to severe pain. The powerful nature of this drug leaves it subject to abuse and it can be extremely habit forming. Patients who take this medication can quickly build a tolerance. Once this happens, more of the drug is required to achieve the desired effect. As the dosage increases, patients will likely develop a physical dependence that can cause the physical withdrawal symptoms.
The sudden interruption of oxycodone use, can disrupt vital signs and send the central nervous system into a sort of rollercoaster. Multiple side effects, both physical and psychological, can accompany oxycodone withdrawal. For that reason, tt is not recommended to stop taking oxy “cold turkey,” without the assistance of a qualified medical professional.
Side effects of opioid withdrawal are not usually fatal; however, dangerous complications can arise at any time.
Oxycodone Withdrawal Symptoms Duration
Withdrawal from oxycodone usually starts within 6-12 hours of the last taken dose, and it peaks in the first 72 hours. Generally, the symptoms start subsiding in five to six days, although for some people the physical discomfort and intense cravings may persist for a longer period.
The time within which withdrawal symptoms may start can depend on the formulation of the drug, method in wich was taken, and individual metabolism function. Immediate-release Oxycodone, have a half-life of 3-4 hours, while extended-release forms have a longer half-life of around 12 hours. The manner in which the drug is being used, may be another factor on the duration of its effects. Injecting, snorting, or smoking may send the drug more rapidly into the bloodstream, giving the user an almost instant effect that will likely last shorter, than if ingested in a pill form. There are no exact answers to how long Oxycodone withdrawal symptoms may last; Human beings are different and complex and for that reason, the above information is merely an idea of the most common cases.
Common Symptoms of Oxycodone Withdrawal
Withdrawal can be intense and similar to having the flu. Individuals may experience muscle aches, chills, sweats, nausea, stomach cramps, fever, vomiting, diarrhea, tremors, a runny nose, and headaches. Symptoms can appear within hours of the last dose. The severity and length may vary from person to person and can be based on duration and amount of the drug used, age and health of the individual and even emotional stability. Oxycodone withdrawal is a frightening prospect for most, and this fear deters users from seeking the opiate treatment they so desperately need.
Some of the most common withdrawal symptoms are:
- Excessive Sweating
- Abdominal Cramps
- Body Aches
- Muscle Pain And Spasms
- Body Chills
- Dilated Pupils
- Runny Nose And Eyes
- Aggressive Behavior
- Loss Of Appetite
- Increased Heart Rate
Overcoming an oxycodone withdrawal is one of the most important and hardest part of the journey towards recovery. Relapse is most common during this initial withdrawal period. A medical inpatient treatment program can make detox easier and safer for the patient. It can potentially prevent a tragic relapse consequence.
Waismann Method Treatment Center has been considered the best medical opioid detoxification centers in the country. We provide our patients with a number of different Oxycodone detox options, to minimize the withdrawal symptoms risks and discomforts.
Admission counselors are available seven days a week, to answer questions and help you achieve the success you want.
Call us at 1-310-205-0808 to learn about our effective and humane solutions for Oxycodone dependence.
Last Updated on